Go Back   NeuroTalk Support Groups > Health & Related Topics > Vitamins, Nutrients, Herbs and Supplements

Vitamins, Nutrients, Herbs and Supplements For discussion about vitamins, vitamin deficiency, herbal remedies and other supplements.

l-tyrosine is exhausting me after about 4-5 days

Reply
Thread Tools Display Modes
Unread 08-28-2007, 12:36 PM   #1
fhinix.rizin
New Member
 
Join Date: Aug 2007
Posts: 3
Default l-tyrosine is exhausting me after about 4-5 days

Has anyone experienced l-tyrosine making you feel good for a few days and then making you totally exhausted after prolonged use? Also, does anyone know why this happens?
fhinix.rizin is offline   Reply With Quote
Unread 08-28-2007, 01:43 PM   #2
Chemar
Administrator
Community Support Team
 
Chemar's Avatar
 
Join Date: Aug 2006
Posts: 22,439
Default

Hi

I honestly dont have an answer for you as to why this happens but I do know that my son, who has Tourette Syndrome, is not supposed to take tyrosine as it stimulates dopamine, and that in turn triggers more tourette tics

it does seem that some people react to certain amino acids negatively for a variety of physiological/biochemical reasons.

are you taking any meds as well....sometimes meds and some amino acids are not a good mix

here is some info on tyrosine from iHerb

and here is their info on drug interactions with supplements


dont know if that can shed any light on your exhaustion from it, and hope you find answers.
__________________
~Chemar~

**To avoid being logged out by default when making a lengthy post....
check the Remember Me box when you log in (not for use on shared or public computers!)
**Forgotten your user name and/or password?
.

**Check
.
if you need help using our community
**Here is some
.
for New Members
**Here are our
.
Chemar is offline   Reply With Quote
Unread 08-28-2007, 03:25 PM   #3
fhinix.rizin
New Member
 
Join Date: Aug 2007
Posts: 3
Default No medications or related health conditions

I do not take any medications and I do not have a related health conditions.
fhinix.rizin is offline   Reply With Quote
Unread 09-25-2007, 12:33 PM   #4
orthomolecular
Junior Member
 
Join Date: Aug 2006
Posts: 72
Default

Barry and Irvine Fox in their book about using DLPA for pain and depression discuss using DLPA for a period and then taking a break. I think he says that some people take it for 3 weeks and then take a break for one week. You may consider doing this if you mean that you can take it for only a certain period and then have this problem again and again every time you try to supplement with it.

But most people usually experience some iritibility or anger issues from taking either DLPA or tyrosine consistently (without any breaks), not tiredness.

You might also consider taking DLPA instead since DLPA is essential while tyrosine is non-essential. I have to take DLPA because of pain issues I can develop with tyrosine. If DLPA causes the same problem then you know it is not tyrosine but it could be related to dopamine or catecholamines in general, perhaps.

Another possibility is that you may be low in iron. Iron is used in making dopamine from either of those amino acids. This you should check with your doctor though.

I developed lower back pain from supplementing DLPA and corrected that problem with an iron supplement.

How much of a dose are you taking and why are you taking it?

Of course I am not clear if you have this problem and stop taking it and then wait a period of time and start all over it again. Or, if you have the problem even after taking a short break.

But needing to cycle it would make sense if you experienced the irritability or anger problems normally associated with tyrosine. But needing to cycle it may also indicate that you are creating an imbalance with some other neurotransmitter. My experience is to take either 5htp or tyrptophan because the dopamergic systems needs to be balanced with the serotonergic system. But you may have some other imbalance going on instead. Serotonin is not usually considered for feelings of tiredness.

Also, are you tired, fatigued, lack motivation, or have low energy? Another possibility I think might be yawning all of the time. But, more details in your experience with feeling tired might help pinpoint the problem and the possible cause.
orthomolecular is offline   Reply With Quote
Unread 01-27-2013, 04:22 PM   #5
jslim180
Junior Member
 
Join Date: Jan 2013
Posts: 19
Default energy boost w/l-tyrosine

Quote:
Originally Posted by fhinix.rizin View Post
Has anyone experienced l-tyrosine making you feel good for a few days and then making you totally exhausted after prolonged use? Also, does anyone know why this happens?
You should add 5-HTP to boost serotonin at the same time (not my idea). The dopamine your building competes with serotonin so you need both. It is a good idea to have enough B6 and Vit C as the 5-HTP uses these vitamins. See Dr Hinz's protocol as a guide for this.

Try DMAE (Dimethylaminoethenol) for your energy. I'll quote the web, but I can't post links yet:

""DMAE is a central nervous system stimulant with an effect similar to a mild amphetamine, although it is not a drug, but a naturally occurring substance. Structurally, DMAE is similar to choline, but it crosses the blood-brain barrier more easily than choline. Similar to choline, DMAE works to increase the levels of the excitatory neurotransmitter acetylcholine. DMAE is also found in oily fish such as anchovies, and sardines.""


... I have no medical background .. please, check this all out for yourself then post back...
jslim180 is offline   Reply With Quote
Unread 05-26-2013, 02:49 AM   #6
PURPLEBABE403
New Member
 
Join Date: May 2013
Posts: 1
Default

Quote:
Originally Posted by fhinix.rizin View Post
Has anyone experienced l-tyrosine making you feel good for a few days and then making you totally exhausted after prolonged use? Also, does anyone know why this happens?

Oh ya, BIG TIME fatique; Bought this three days ago; initially felt wonderful then after two days; naueseated headaches; and crushing fatique; Im a 51y old woman who handles vitamin and mineral supplements well; rarely any side effects; but cant say the same for this; I threw the whole bottle away; U couldnt pay me to take this ever again
PURPLEBABE403 is offline   Reply With Quote
Reply

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Forum Jump

Similar Threads
Thread Thread Starter Forum Replies Last Post
I've had some really bad days lately... jjones Peripheral Neuropathy 6 05-09-2007 10:44 PM
Tyrosine and gluten intolerance bob26 Gluten Sensitivity / Celiac Disease 3 04-21-2007 08:23 PM
12 days! OMG! awesomeskier5 Trigeminal Neuralgia 1 03-01-2007 07:04 AM


All times are GMT -5. The time now is 09:54 PM.
Brought to you by the fine folks who publish mental health and psychology information at Psych Central Mental Health Forums

The material on this site is for informational purposes only, and is not a substitute for medical advice, diagnosis or treatment
provided by a qualified health care provider. Always consult your doctor before trying anything you read here.


Powered by vBulletin • Copyright ©2000 - 2014, Jelsoft Enterprises Ltd.


All posts copyright their original authors Community Guidelines Terms of Use Privacy Policy
NeuroTalk Archives